hrcak mascot   Srce   HID

Stručni rad

A Case Report of Acute Human Molybdenum Toxicity from a Dietary Molybdenum Supplement – A New Member of the »Lucor Metallicum« Family

Momčilović Berislav

Puni tekst: engleski, pdf (106 KB) str. 289-297 preuzimanja: 4.083* citiraj
APA 6th Edition
Berislav, M. (1999). A Case Report of Acute Human Molybdenum Toxicity from a Dietary Molybdenum Supplement – A New Member of the »Lucor Metallicum« Family. Arhiv za higijenu rada i toksikologiju, 50 (3), 289-297. Preuzeto s https://hrcak.srce.hr/2715
MLA 8th Edition
Berislav, Momčilović. "A Case Report of Acute Human Molybdenum Toxicity from a Dietary Molybdenum Supplement – A New Member of the »Lucor Metallicum« Family." Arhiv za higijenu rada i toksikologiju, vol. 50, br. 3, 1999, str. 289-297. https://hrcak.srce.hr/2715. Citirano 23.09.2020.
Chicago 17th Edition
Berislav, Momčilović. "A Case Report of Acute Human Molybdenum Toxicity from a Dietary Molybdenum Supplement – A New Member of the »Lucor Metallicum« Family." Arhiv za higijenu rada i toksikologiju 50, br. 3 (1999): 289-297. https://hrcak.srce.hr/2715
Harvard
Berislav, M. (1999). 'A Case Report of Acute Human Molybdenum Toxicity from a Dietary Molybdenum Supplement – A New Member of the »Lucor Metallicum« Family', Arhiv za higijenu rada i toksikologiju, 50(3), str. 289-297. Preuzeto s: https://hrcak.srce.hr/2715 (Datum pristupa: 23.09.2020.)
Vancouver
Berislav M. A Case Report of Acute Human Molybdenum Toxicity from a Dietary Molybdenum Supplement – A New Member of the »Lucor Metallicum« Family. Arh Hig Rada Toksikol. [Internet]. 1999 [pristupljeno 23.09.2020.];50(3):289-297. Dostupno na: https://hrcak.srce.hr/2715
IEEE
M. Berislav, "A Case Report of Acute Human Molybdenum Toxicity from a Dietary Molybdenum Supplement – A New Member of the »Lucor Metallicum« Family", Arhiv za higijenu rada i toksikologiju, vol.50, br. 3, str. 289-297, 1999. [Online]. Dostupno na: https://hrcak.srce.hr/2715. [Citirano: 23.09.2020.]

Sažetak
The paper gives a brief review of human molybdenum metabolism and toxicity and presents the first known case of acute clinical poisoning with molybdenum from the dietary molybdenum (Mo) supplement in a male patient in late thirties. In over 18 days, the patient had consumed a cumulative dose of 13.5 mg Mo (300-800 µg Mo/day). Followed the development of acute psychosis with visual and auditory hallucinations, a series of petit mal seizures, and one life threatening grand mal attack. The symptoms remitted several hours after the start of chelation therapy with calcium ethylene diamine tetraacetic acid (CaEDTA). A battery of neuropsychological tests and Spectral Emission Computer Tomography demonstrated evident frontal cortical damage of the brain. One year after the Mo poisoning, the patient was diagnosed toxic encephalopathy with executive deficiencies, learning disability, major depression, and posttraumatic stress disorder. The paper strongly advocates issuance of and strict adherence to written warnings on the instruction labels not to mix potentially harmful neurotoxic substances, such as molybdenum, with other nutriceuticals and to instructions stating maximal single and cumulative doses. Molybdenum is a new and unwelcome member of the »metal madness« family.

Ključne riječi
acute human toxicity; acute psychosis; brain SPECT images; CaEDTA chelation therapy; dietary supplement; Lucor metallicum; molybdenum; neuropsychological tests; neurotoxic substances

Hrčak ID: 2715

URI
https://hrcak.srce.hr/2715

[hrvatski]

Posjeta: 4.869 *